Hello Dr. Rassman,
My question is not related to hair loss, but i figured you might know sth about it…What exactly is Retin A and how does it work? Does it come only as a facial cream or it can be taken orally as well? Does it cause vascularization when applied topically and why…as far as i know it stimulates collagen production, so capillaries should become less visible as skin fat increases…and one last question, my boyfriend is balding due to stress, what should we do? I would very much appreciate your answer/s. Thank you for your time
Retin-A (tretinoin) is the acid derivative of retinol, vitamin A. For much more on this, please see SFSU: Student Health Services.
As Retin-A is applied to the skin and can produce burns to the skin. It is believed that a light burn will make the skin more able to absorb other medications (like minoxidil for hair loss), because increased vasculatiry is induced by the burn. Because it creates an injury to the skin, the entire injury process induces the body to repair it. The skin irritation could be a problem and is a problem for many users. The formation of new collagen is part of the process of repair and replacement as the body regenerates the damage caused by the acid.
With regard to your boyfriend, stress does accelerate hair loss. I hope you love him enough to reduce his stress so that he remains young looking and hairy longer.